# SDR CA150619014

- Difficulty date: June 17, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Cessna 208B
- Engine: Pwa PT6A114A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Tie Rod
- Part number: 3019371
- Condition: Defective
- Location: Engine
- Part time: 807 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

(CAN) THE SUBJECT ENG WAS REMOVED FROM A CARAVAN 208B, AFTER RUBBING DAMAGE WAS FOUND ON THE 1ST STAGE COMPRESSOR BLADES & STATOR, FOLLOWING REPORTS BY THE FLIGHT CREW OF EXCESSIVE NOISE COMING FROM THE INTAKE DURING TAXI OUT.  THE CUSTOMER REPORTED THE PILOT WAS TAXIING OUT FOR TAKEOFF & NOTICED HIS ITT GAUGE DROPPED TO 0 WITH A DISTINCT CORRESPONDING ENG NOISE.  THE PILOT TAXIED BACK TO THE HANGAR & THE COMPRESSOR DAMAGE WAS FOUND. CUSTOMER INDICATED THAT THEY HAD BEEN CHASING AN ENGINE HUMMING NOISE FOR A WHILE WHICH COULD ONLY BE HEARD FROM INSIDE THE COCKPIT.  COMPRESSOR HAD BEEN VISUALLY INSPECTED AT A MX EVENT 3 DAYS PRIOR TO DISCOVERY OF THE DAMAGE.  THE ENG WAS DISMANTLED & COMPRESSOR TIE RODS WERE FOUND TO HAVE LOST STRETCH.  THE LOSS OF STRETCH WOULD HAVE PRODUCED AN UNBALANCED THAT RESULTED IN SIGNIFICANT RUBBING DAMAGE, MATERIAL BREAKOUT & DOMESTIC OBJECT DAMAGE THROUGHOUT ALL STAGES OF THE COMPRESSOR.  OVERHAUL BUILD RECORDS INDICATE ALL 6 TIE RODS WERE STRETCHED TO 0.012" IAW OVERHAUL MANUAL PROCEDURES.  AT DISMANTLE, INDIVIDUAL TIE ROD STRETCH WAS FOUND TO BE 0.005"/0.00125"/0.000"/0.001"/0.002"/0.000".  THREADS ON BOTH TIE RODS & NUTS WERE INSPECTED WITH DIGITAL MICROSCOPE WITH NO ABNORMALITIES FOUND.  THE ROOT CAUSE OF THE COMPRESSOR DAMAGE IS THE LOSS OF STRETCH OF ALL COMPRESSOR TIE RODS. THE CAUSE FOR LOSS OF STRETCH TO THE COMPRESSOR TIE RODS IS NOT KNOWN.
